ST. JUDE MEDICAL TACTIFLEX¿ ABLATION CATHETER, SENSOR ENABLED¿; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Back to Search Results |
| Model Number |
A-TFSE-F |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Cardiac Perforation (2513)
| Date of Event |
10/03/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
During a persistent atrial fibrillation procedure, a cardiac perforation occurred requiring a pericardiocentesis.Circumferential ablation of the pulmonary veins and block lines in the left atrium were performed.A block line was also performed with the same parameters on the cavotricuspid isthmus.During the final applications, close to the inferior vena cava, there was difficulty in creating safe lesions.It was decided to proceed with high-contact and forced positions, noticing in some of them a sensation of perforation.A cardiac perforation was confirmed then requiring pericardial puncture, draining approximately 100cc and the patient stabilized.The drain was removed the next day.The catheter was discarded.
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported cardiac perforation could not be conclusively determined.Per the ifu, cardiac perforation is a known risk during the use of this device.